MAUDE Adverse Event Report: MALLINCKRODT PHARMACEUTICALS IRELAND LIMITED CELLEX PHOTOPHERESIS SYSTEM

MALLINCKRODT PHARMACEUTICALS IRELAND LIMITED CELLEX PHOTOPHERESIS SYSTEM
Catalog Number CLXSP-I
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction centrifuge bowl leak/break.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.A batch record review for kit lot: n152 was conducted.There were no non-conformance's associated with this lot.This lot met all release requirements.A review of kit lot: n152 shows no trends.Mallinckrodt performed additional investigative activities related to centrifuge bowl leak/break complaints due to an increase in complaints observed for this complaint category.Trends were reviewed for complaint category, alarm #7: blood leak? (cent chamber).No trends were detected for this complaint category.No product was returned for investigation.The customer reported the centrifuge bowl broke at the beginning of the ecp treatment.Mallinckrodt performed additional investigative activities related to centrifuge bowl leak/break complaints due to an increase in complaints observed for this complaint category.Evaluation of a statistical representation of kits determined some centrifuge bowls exhibited evidence of excess flash on the circumference of the centrifuge bowl cover.Through the investigation it was determined that increased levels of flash on the kit's centrifuge bowl cover parting line correlated with increased tightness experienced during installation of the kit's centrifuge bowl.According to section 4-16 of the therakos cellex photopheresis system operator's manual for use with software 5.4, operators must verify the instrument's bowl holder tab retainer clip is in the fully locked position by rotating the bowl counterclockwise to confirm the centrifuge bowl is secure.Failure of the operator to verify the instrument's bowl holder tab retainer clip is in the fully locked position may result in the kit's centrifuge bowl exiting the instrument's bowl holder during operation of the device.Investigative activities to better understand the conditions contributing to excess flash on the kit's centrifuge bowl cover parting line are ongoing.Concurrently, mallinckrodt, in collaboration with the responsible contract manufacturing organization, has developed and implemented use of a fixture into the centrifuge bowl cover manufacturing process to detect the presence of excess flash on the parting line.Use of this fixture is expected to reduce or eliminate centrifuge bowl leak/break complaints due to operator mis-loads of the kit's centrifuge bowl by removing centrifuge bowl covers with excess flash from final assembly.The root cause of the centrifuge bowl leak could not be determined based on the available information.Capa: 2024-0062 has been initiated to implement improvements identified through the investigation.(b)(4).(b)(6), on (b)(6) 2025.
 
Event or Problem Description
The customer contacted mallinckrodt to report they experienced a centrifuge bowl leak/break with their cellex photopheresis kit ("kit") during an extracorporeal photopheresis (ecp) treatment.The customer reported an alarm #7: blood leak? (cent chamber) alarm and the centrifuge bowl broke during the procedure.The kit return was requested; however, the customer will not return the kit.The customer will not return product for investigation.

Brand Name
CELLEX PHOTOPHERESIS SYSTEM
Common Device Name
CELLEX PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
MALLINCKRODT PHARMACEUTICALS IRELAND LIMITED
blanchardstown, dublin D15 T X2V
EI  D15 TX2V
Manufacturer (Section G)
HARMAC MEDICAL PRODUCTS
i.d.a. business park
castlerea roscommon,
EI  
Manufacturer Contact
mark wendelken
440 route 22 east
suite 302
bridgewater, NJ 08807
MDR Report Key22468490
Report Number3013428851-2025-00092
Device Sequence Number8093861
Product Code LNR
UDI-Device Identifier00705030000005
UDI-Public(01)00705030000005(10)N152(17)260801
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Catalogue NumberCLXSP-I
Device Lot NumberN152
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2025
Initial Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown